MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED F/R,BL,4.5MM,SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED F/R,BL,4.5MM,SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES
Catalog Number 7206011
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that metal flakes were shed from the blade.A backup device was available to complete the procedure with no delay or patient injuries reported.
 
Additional Manufacturer Narrative
One 4.5 mm full radius blades series 3000 device received.This product is sold in a box of six.Only one blade was returned.The complaint stated: ¿metal flakes were shed from the blade.¿ factors affecting device performance include: device ability, surgical ability and surgical site preparation according to instructions for use.There were 3 locations of wear bands and skiving observed along the surface of the inner blade.Shedding symptoms are consistent with wear bands created from inadvertent excess side loading pressure being applied to the device.Per instructions for use: ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿ and ¿irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.¿ this includes testing prior to procedure.Inadequate cooling of the device accelerates device performance degradation.No root cause related to the manufacture of the device was confirmed.

Brand Name
BOXED F/R,BL,4.5MM,SERIES 3000 /6
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8148568
Report Number1219602-2018-01700
Device Sequence Number13526821
Product Code HAB
UDI-Device Identifier03596010440242
UDI-Public03596010440242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Catalogue Number7206011
Device Lot Number50735533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1